Posted 2/4/2017 10:04 AM (GMT -7)
Not sure of BCR details, but sorry to hear about your situation.
I had Casodex for all 3 years of my HT, plus Lupron. The usual side effects of HT exist for both, though apparently Casodex increases risk of gynecomastia more than Lupron does.
Hot flashes are annoying and tiresome. I'd usually get 2 or 3 a night that woke me up, often perspiring then too. Fatigue was a constant companion, and probably the interrupted sleep from hot flashes probably didn't help. After a couple years, it seemed there was more mental impact, primarily difficulty multi-tasking. To this day, I have some memory problems, particularly in a window from about 2 days to 14 days back. Same day is ok. Events during meetings, no problem. But a little bit further back becomes a problem. It's weird. Usually it happens due to trying to multitask, but some things I simply can't recall even with reminders. The memories simply aren't there to retrieve.
And yes, it seems we usually end up on HT at some point, but not everyone does. A guy at one of my cancer support groups is a G9, and is about 4 years out of his primary treatment. His PSA hovers around 0.5 +/-, and he hasn't been on any HT for all that time.
Bx: 6/12 pos, G9=5+4 (80%, 60%), 4+5 (2@100%, 80%, 10%), PNI+
cT3a (3TMRI: Bilateral EPE, NVB+, SV-, LN-)
Date PSA fPSA
9/12 4.1 15%
3/13 5.2 12% PCA3=31
IGRT by IMRT, 44 done 8/28/13: 50.4 Gy pelvic nodes, 79.2 Gy prostate
ADT2 3 yrs: Lupron/Casodex, ended 3/16
Post: (age now 59)
PSA <0.1 : 8/13 - 5/16.
PSA 0.2-8/16, 0.5-12/16, TBD-3/17